MAUDE Adverse Event Report: KARL STORZ SE & CO. KG RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS; CLICKLINE FORCEPS INSERT

KARL STORZ SE & CO. KG RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS; CLICKLINE FORCEPS INSERT
Model Number 33310HM
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a small pin from the inside of the device came off and was lost in the abdomen when the instrument was used during a procedure.Xray were called to help to locate the pin.The pin was located and successfully retrieved.The instrument was in working order prior to this.It was checked by the scrub nurse and used by the surgeon before the pin came loose.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the product was returned on (b)(6) 2024.The investigation of the product was completed on (b)(6) 2024.Both products are aged.The metal outer sheath was produced in 2018 and the clickline forceps insert was produced in 2004.A visual inspection was carried out.There are traces of use on the surface of the shaft corresponding to its age.The rivet in the joint was sheared off due to excessive force, as shown by the material thrown up at the holes.Material fatigue can occur over time due to the age and the corresponding number of reprocessing.Corrosion can also be seen on the contact surfaces of the joints.The ifu refers to the relevant point to check the functionality prior to use.With a sufficient check a loose pin would have been detected prior to the surgery.The cause of the error is due to user fault.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS
Common Device Name
CLICKLINE FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19837304
Report Number9610617-2024-00228
Device Sequence Number20489974
Product Code GCJ
UDI-Device Identifier04048551134283
UDI-Public04048551134283
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33310HM
Device Catalogue Number33310HM
Device Lot NumberIF1515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer07/15/2024
08/16/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/02/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown